MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 050-87222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty pdx integrated set and the adverse event of peritonitis.It is well established for those patients undergoing pd therapy are at high risk for infections of the peritoneum.The cause of the patient¿s peritonitis can be attributed to touch contamination to the liberty pdx integrated set during ccpd therapy at home as reported by the pdrn.This is further evidenced by a microorganism that is the predominant normal flora on human skin and a well-known contributor to peritonitis through touch contamination.Based on the required information, there is no specific allegation or objective evidence indicating a fresenius device(s) or product(s) deficiency or malfunction, caused or contributed to the patient¿s adverse event.
 
Event or Problem Description
A peritoneal dialysis (pd) patient reported to fresenius that they experienced a catheter infection.There was no allegation that the event was due to the deficiency or malfunction of any fresenius product or device.Clarification of the event details were provided via follow-up with the patient's peritoneal dialysis registered nurse (pdrn).The pdrn stated this patient presented to the outpatient clinic with cloudy peritoneal effluent fluid.Peritoneal effluent fluid cultures taken in the outpatient clinic presented with staphylococcus capitis and a white blood cell count (wbc) of 4/mm3.The patient was diagnosed with peritonitis due to touch contamination during continuous cyclic pd (ccpd) therapy on the liberty pdx cycler at home.The patient was not hospitalized for the event and prescribed intraperitoneal vancomycin at 2000 mg every five days for three weeks.It was confirmed the patient¿s diagnosis of peritonitis was not due to a fresenius device deficiency or malfunction.The patient has recovered from the event and was continuing ccpd therapy on the same liberty pdx cycler at home.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformance's or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.The user guide p/n 480145 was reviewed and indicates "you must use aseptic technique as directed by your pd nurse to prevent infection¿.As per the follow up information received, the incident was attributed to end user error.Since the complaint sample was not available for evaluation, the alleged event could not be confirmed.

Brand Name
LIBERTY PDX, INTEGRATED SET
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key10696459
Report Number8030665-2020-01525
Device Sequence Number16908839
Product Code FKX
UDI-Device Identifier00840861101993
UDI-Public00840861101993
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-87222
Device Catalogue Number050-87222
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY PDX CYCLER; DELFLEX PD FLUID; LIBERTY PDX CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight73